MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ARCOS 3.5MM HEX DRIVE; HIPS, INSTRUMENTS

ZIMMER BIOMET, INC. ARCOS 3.5MM HEX DRIVE; HIPS, INSTRUMENTS
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/17/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that an arcos 17x150mm was implanted, however, the proximal part was not sufficient to avoid luxation.The surgeon wanted to decoapt the proximal part to change the rotation.The locking screws were inserted and when the surgeon went to unscrew the hexagonal print fractured, and the surgeon could not decoapt the piece.The surgeon decided to take out the piece to change the rotation.The procedure was completed with another implant.No additional information available on the reported event.
 
Additional Manufacturer Narrative
(b)(4).D10: 11-300817 arcos 17x150mm spl tpr dist 66571698.G2: foreign: switzerland.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
No additional event information to report at this time.
 
Additional Manufacturer Narrative
Visual examination of the returned product identified the hex driver has visible wear to the tip.The body has worn marks on the face surrounding the threaded hole.The screw has fractured inside of the stem.No measurements were taken due to the screw being fractured inside of the returned devices and could not be removed.The fractured screw inside the stem was further analyzed through sem and revealed the device possibly fractured due to torsional overload.Review of the device history records identified no deviations or anomalies during manufacturing.Review of complaint history found no additional related issues for these items and the reported part and lot combination.Medical records were not provided.A definitive root cause cannot be determined.Based on the product return, the complaint is confirmed.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
ARCOS 3.5MM HEX DRIVE
Common Device Name
HIPS, INSTRUMENTS
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key20547318
Report Number0001825034-2024-02537
Device Sequence Number18099831
Product Code KWA
UDI-Device Identifier00887868477898
UDI-Public(01)00887868477898(11)220620(10)ZB7211474
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K090757
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number31-301852
Device Lot NumberZB7211474
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2024
Supplement Date Received by Manufacturer03/18/2025
Initial Report FDA Received Date10/28/2024
Supplement Report FDA Received Date03/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/20/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Patient SexUnknown